Paradoxical deterioration during the course of antituberculous treatment


Onal I. K. , Bayraktar Y., ÜNAL S.

JOURNAL OF THE NATIONAL MEDICAL ASSOCIATION, vol.98, no.6, pp.954-955, 2006 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 98 Issue: 6
  • Publication Date: 2006
  • Journal Name: JOURNAL OF THE NATIONAL MEDICAL ASSOCIATION
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.954-955

Abstract

Paradoxical deterioration during antituberculous therapy is defined as the clinical or radiological worsening of pre-existing tuberculous lesions or the development of new lesions in a patient who initially improves. Although it has frequently been reported for patients infected with human immunodeficiency virus (HIV), it can also be seen in HIV-negative patients. Here, we present a case of miliary tuberculosis in a patient who clinically deteriorates after antituberculous treatment, and discuss this confusing entity under the light of the pertinent literature.